Catastrophic multiple organ ischemia due to an anti-Pr cold agglutinin developing in a patient with mixed cryoglobulinemia after treatment with rituximab.

Abstract

Cold agglutinin disease occurring with cryoglobulinemia is a rare occurrence. Here, we report a patient with mixed cryoglobulinemia that was treated with rituximab and, after response, developed an anti-Pr cold agglutinin that manifested with hemolysis and microvascular occlusion causing mesenteric ischemia and cerebral infarction. Unlike previous reports of patients with cryoglobulinemia and cold agglutinin disease, our patient did not have a detectable cryoprecipitate when his cold agglutinin manifested.

DOI: 10.1002/ajh.21330
020040020102011201220132014201520162017
Citations per Year

418 Citations

Semantic Scholar estimates that this publication has 418 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Ruch2009CatastrophicMO, title={Catastrophic multiple organ ischemia due to an anti-Pr cold agglutinin developing in a patient with mixed cryoglobulinemia after treatment with rituximab.}, author={Joshua M. Ruch and Brandon J McMahon and G Ramsey and Hau C . Kwaan}, journal={American journal of hematology}, year={2009}, volume={84 2}, pages={120-2} }